Alert archive / Texas / High Wind Watches in 2012
High Wind Watch 2, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind watch at Feb 19, 2012, 3:50 AM CST for 24 counties in Texas. It took effect at Feb 20, 2012, 10:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 19, 2012, 3:50 AM CST (09:50 UTC)
- In effect from
- Feb 20, 2012, 10:00 AM CST
- Expired
- Feb 20, 2012, 3:31 AM CST
- In force
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
325 WWUS74 KLUB 190950 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 350 AM CST SUN FEB 19 2012 TXZ021>024-027>030-036-191500- /O.CAN.KLUB.FG.Y.0002.000000T0000Z-120219T1500Z/ /O.NEW.KLUB.HW.A.0002.120220T1600Z-120221T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-CROSBY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...CROSBYTON...RALLS 350 AM CST SUN FEB 19 2012 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. * TIMING...HIGH WINDS ARE EXPECTED TO DEVELOP LATE MONDAY MORNING AND PERSIST THROUGH MONDAY AFTERNOON. * WINDS...WESTERLY WINDS WILL BECOME SUSTAINED AT SPEEDS BETWEEN 30 AND 40 MPH WITH GUSTS AROUND 60 MPH MONDAY. * IMPACTS...WINDS MAY RESULT IN DAMAGE ON MONDAY...ESPECIALLY TO LIGHT STRUCTURES AND UTILITIES. AREAS OF BLOWING DUST WITH SIGNIFICANTLY REDUCED VISIBILITY ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ033>035-039>041-191500- /O.NEW.KLUB.HW.A.0002.120220T1600Z-120221T0000Z/ /O.EXT.KLUB.FG.Y.0002.000000T0000Z-120219T1600Z/ COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL 350 AM CST SUN FEB 19 2012 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. * TIMING...DENSE FOG WILL OCCUR THIS MORNING. HIGH WINDS WILL DEVELOP LATE MONDAY MORNING AND PERSIST THROUGH MONDAY AFTERNOON. * WINDS...WESTERLY WINDS WILL BECOME SUSTAINED AT SPEEDS BETWEEN 30 AND 40 MPH WITH GUSTS AROUND 60 MPH MONDAY. * VISIBILITY...AREAS WITH VISIBILITIES BELOW A QUARTER OF A MILE THIS MORNING. * IMPACTS...RAPIDLY CHANGING VISIBILITIES SHOULD BE EXPECTED THIS MORNING. MONDAY...WINDS MAY RESULT IN DAMAGE...ESPECIALLY TO LIGHT STRUCTURES AND UTILITIES. AREAS OF BLOWING DUST WITH SIGNIFICANTLY REDUCED VISIBILITY WILL BE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ025-026-031-032-037-038-042>044-191500- /O.NEW.KLUB.HW.A.0002.120220T1600Z-120221T0000Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE... POST...JAYTON...ASPERMONT 350 AM CST SUN FEB 19 2012 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. * TIMING...LATE MONDAY MORNING THROUGH MONDAY AFTERNOON. * WINDS...SUSTAINED WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...WINDS MAY RESULT IN DAMAGE...ESPECIALLY TO LIGHT STRUCTURES AND UTILITIES. AREAS OF BLOWING DUST WITH SIGNIFICANTLY REDUCED VISIBILITY ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
328 WWUS74 KLUB 191602 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1002 AM CST SUN FEB 19 2012 TXZ033>035-039>041-192200- /O.EXP.KLUB.FG.Y.0002.000000T0000Z-120219T1600Z/ /O.CON.KLUB.HW.A.0002.120220T1600Z-120221T0000Z/ COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL 1002 AM CST SUN FEB 19 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... ...DENSE FOG ADVISORY HAS EXPIRED... * TIMING...HIGH WINDS WILL DEVELOP LATE MONDAY MORNING AND PERSIST THROUGH MONDAY AFTERNOON. * WINDS...WESTERLY WINDS WILL BECOME SUSTAINED AT SPEEDS BETWEEN 30 AND 40 MPH WITH GUSTS AROUND 60 MPH MONDAY. * IMPACTS...WINDS MAY RESULT IN DAMAGE...ESPECIALLY TO LIGHT STRUCTURES AND UTILITIES. AREAS OF BLOWING DUST WITH SIGNIFICANTLY REDUCED VISIBILITY WILL BE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ021>032-036>038-042>044-192200- /O.CON.KLUB.HW.A.0002.120220T1600Z-120221T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS... DICKENS...SPUR...GUTHRIE...POST...JAYTON...ASPERMONT 1002 AM CST SUN FEB 19 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... * TIMING...HIGH WINDS ARE EXPECTED TO DEVELOP LATE MONDAY MORNING AND PERSIST THROUGH MONDAY AFTERNOON. * WINDS...WESTERLY WINDS WILL BECOME SUSTAINED AT SPEEDS BETWEEN 30 AND 40 MPH WITH GUSTS AROUND 60 MPH MONDAY. * IMPACTS...WINDS MAY RESULT IN DAMAGE ON MONDAY...ESPECIALLY TO LIGHT STRUCTURES AND UTILITIES. AREAS OF BLOWING DUST WITH SIGNIFICANTLY REDUCED VISIBILITY ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
014 WWUS74 KLUB 192015 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 215 PM CST SUN FEB 19 2012 TXZ021>044-201200- /O.CON.KLUB.HW.A.0002.120220T1600Z-120221T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 215 PM CST SUN FEB 19 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... * TIMING...HIGH WINDS ARE EXPECTED TO DEVELOP LATE MONDAY MORNING AND PERSIST THROUGH MONDAY AFTERNOON BEFORE DIMINISHING MONDAY EVENING. * WINDS...WESTERLY WINDS WILL BECOME SUSTAINED AT SPEEDS BETWEEN 30 AND 45 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...WINDS MAY RESULT IN DAMAGE ON MONDAY...ESPECIALLY TO LIGHT STRUCTURES AND UTILITIES. AREAS OF BLOWING DUST WITH SIGNIFICANTLY REDUCED VISIBILITY ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
598 WWUS74 KLUB 200931 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 331 AM CST MON FEB 20 2012 TXZ021>024-027>030-033>036-202200- /O.UPG.KLUB.HW.A.0002.120220T1600Z-120221T0000Z/ /O.NEW.KLUB.HW.W.0002.120220T1600Z-120221T0000Z/ /O.NEW.KLUB.DU.Y.0002.120220T1600Z-120221T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS 331 AM CST MON FEB 20 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... ...BLOWING DUST ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. A BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. THIS BLOWING DUST ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...HIGH WINDS ARE EXPECTED TO DEVELOP LATE MONDAY MORNING AND PERSIST THROUGH MONDAY AFTERNOON BEFORE DIMINISHING MONDAY EVENING. * WINDS...WESTERLY WINDS WILL BECOME SUSTAINED AT SPEEDS BETWEEN 30 AND 45 MPH WITH GUSTS AROUND 60 MPH. TRAVEL ON NORTH TO SOUTH ORIENTED ROADS WILL BE THE MOST DIFFICULT. * VISIBILITY...BLOWING DUST IS EXPECTED TO REDUCE VISIBILITIES TO BELOW ONE MILE. LOCALIZED AREAS NEAR DUST SOURCES WILL LIKELY EXPERIENCE VISIBILITY DROPPING TO A FEW HUNDRED FEET. * IMPACTS...WINDS MAY RESULT IN DAMAGE ON MONDAY...ESPECIALLY TO LIGHT STRUCTURES AND UTILITIES. DANGEROUS TRAVEL CONDITIONS ARE EXPECTED...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS AND HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ TXZ025-026-031-032-037-039>042-202200- /O.UPG.KLUB.HW.A.0002.120220T1600Z-120221T0000Z/ /O.NEW.KLUB.HW.W.0002.120220T1600Z-120221T0000Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...PLAINS... DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST 331 AM CST MON FEB 20 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...HIGH WINDS ARE EXPECTED TO DEVELOP LATE MONDAY MORNING AND PERSIST THROUGH MONDAY AFTERNOON BEFORE DIMINISHING MONDAY EVENING. * WINDS...WESTERLY WINDS WILL BECOME SUSTAINED AT SPEEDS BETWEEN 30 AND 45 MPH WITH GUSTS AROUND 60 MPH. DANGEROUS TRAVEL CONDITIONS ARE EXPECTED...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS AND HIGHWAYS. * IMPACTS...WINDS MAY RESULT IN DAMAGE ON MONDAY...ESPECIALLY TO LIGHT STRUCTURES AND UTILITIES. ARES OF BLOWING DUST WITH SIGNIFICANTLY REDUCED VISIBILITY ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ038-043-044-202200- /O.UPG.KLUB.HW.A.0002.120220T1600Z-120221T0000Z/ /O.NEW.KLUB.WI.Y.0004.120220T1600Z-120221T0000Z/ KING-KENT-STONEWALL- INCLUDING THE CITIES OF...GUTHRIE...JAYTON...ASPERMONT 331 AM CST MON FEB 20 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...HIGH WINDS ARE EXPECTED TO DEVELOP LATE MONDAY MORNING AND PERSIST THROUGH MONDAY AFTERNOON BEFORE DIMINISHING MONDAY EVENING. * WINDS...WESTERLY WINDS WILL BECOME SUSTAINED AT SPEEDS BETWEEN 25 AND 35 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS...WINDS MAY RESULT IN DAMAGE ON MONDAY...ESPECIALLY TO LIGHT STRUCTURES AND UTILITIES. AREAS OF BLOWING DUST ARE EXPECTED TO DEVELOP WITH THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind watch went out at Feb 18, 11:43 PM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Feb 18, 11:43 PM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1143 PM CST SAT FEB 18 2012 .AVIATION... PERSISTENT SUBSIDENCE FINALLY BREAKING THROUGH STUBBORN STRATUS LAYER JUST SOUTH OF KLBB AND MAY BE ABLE TO BRIEFLY BREAK UP CLOUDS EARLY SUNDAY MORNING. BUT ANY COOLING WITH LIGHT UPSLOPE COMPONENT SHOULD QUICKLY SATURATE AT THE SURFACE. WE EXPECT LIFR CONDITIONS WITH DENSE FOG TO DEVELOP AT KLBB EARLY SUNDAY. KCDS APPEARS ALSO THAT STRATUS DECK SHOULD BREAK UP AND LIKEWISE A SIMILAR RISK OF DROPPING TO LIFR CONDITIONS A LITTLE LATER IN THE MORNING. LATEST GUIDANCE TRENDS SUPPORT LIFTING STRATUS LAYER EARLY TO MID SUNDAY MORNING AND BREAKING OUT BY LATE MORNING. MODEST SOUTHERLY BREEZES DEVELOPING SUNDAY AFTERNOON AS LEE-SIDE SURFACE LOW PRESSURE TROUGH DEEPENS NEAR NEW MEXICO BORDER. RMCQUEEN && .PREV DISCUSSION... /ISSUED 1008 PM CST SAT FEB 18 2012/ AVIATION... LOW CLOUD DECK WITH MOSTLY LIGHT FOG IS STARTING TO TRANSITION TO MORE SURFACE-BASED OBSCURATION. ESPECIALLY SO OVER WESTERN ZONES AS CLEARING OF LOW CLOUD DECK MET INSTANTLY BY SURFACE SATURATION. THIS EVENINGS SHORT-TERM GUIDANCE CONTINUES TO INDICATE LIKELIHOOD OF MORE WIDE-SPREAD LOW VISIBILITIES DEVELOPING THROUGHOUT THE NIGHT MAINLY FOR AREAS ON THE CAP-ROCK. WE HAVE ISSUED A DENSE FOG ADVISORY VALID UNTIL 15Z OR 0900 AM SUNDAY. RMCQUEEN PREV DISCUSSION... /ISSUED 548 PM CST SAT FEB 18 2012/ AVIATION... EVEN THROUGH PRECIPITATION HAS ENDED AS UPPER LEVEL LOW PRESSURE SYSTEM WAS PULLING EAST ACROSS NORTH TEXAS...CONSIDERABLE LOW LEVEL MOISTURE REMAINED ACROSS THE SOUTHERN HIGH PLAINS AND ROLLING PLAINS. THERE STILL APPEARS TO BE A SMALL AMOUNT OF MID LEVEL MOISTURE/LIFT AS WELL THAT WILL BE ENDING IN THE NEXT HOUR OR TWO. AFTER THAT...SUBSIDENCE SHOULD INCREASE THROUGH A DEEP PART OF THE MIDDLE AND LOWER ATMOSPHERE AND PUT A LOT OF PRESSURE ON THE LOW LEVEL STRATUS LAYER. WE THINK THE LOW CLOUDS WILL TEND TO THIN AND PROBABLY BREAK SOMEWHAT LATER IN THE EVENING INTO THE EARLY MORNING HOURS ON SUNDAY. HOWEVER...LIGHT SOUTH TO SOUTHEAST COMPONENT BREEZE SHOULD FAVOR SURFACE-BASED OR NEAR SURFACE SATURATION ESPECIALLY AT KLBB LATER TONIGHT AND EARLY SUNDAY. SOME SOLUTIONS ALSO INDICATE DRIZZLE POSSIBILITY AT KLBB AGAIN BRIEFLY NEAR DAY-BREAK SUNDAY. KCDS LESS CERTAIN IF STRATUS LAYER WILL REFORM LATER TONIGHT THOUGH MOST OUTPUT INDICATES LIKELY THAT IT WILL. IN ANY CASE WE ARE FAVORING THE PREVIOUS TAF FORECAST FOR REFORMING THE STRATUS AT BOTH KLBB AND KCDS EARLY SUNDAY...LIFTING BRIEFLY INTO AN IFR OR MVFR CLOUD LAYER SUNDAY MORNING...THEN CLEARING TOWARDS MIDDAY SUNDAY JUST AT THE END OR AFTER THIS TAF. RMCQUEEN PREV DISCUSSION... /ISSUED 310 PM CST SAT FEB 18 2012/ SHORT TERM... THE UPPER LEVEL TROUGH THAT HAS PROVIDED THE LIFT TO SUPPORT DRIZZLE AND SHOWERS /AND EVEN SOME SLEET AND SNOW ACROSS THE EXTREME NORTHWEST ZONES EARLIER TODAY/ WAS MOVING STEADILY EASTWARD INTO CENTRAL TEXAS. LARGE-SCALE SUBSIDENCE WAS SPREADING IN FROM THE WEST BEHIND THIS SYSTEM AND THIS HAS RESULTED IN A MARKED DECREASE IN RADAR ECHOES ACROSS THE AREA OVER THE LAST COUPLE OF HOURS WITH EVEN SOME BREAKS IN THE CLOUDS SEEN ACROSS THE SOUTHWEST ZONES. ANY LINGERING LIGHT SHOWERS ACROSS THE SOUTHEAST ZONES THIS AFTERNOON WILL QUICKLY COME TO AN END WITH DRY CONDITIONS TONIGHT AND SUNDAY. THIS WILL OCCUR AS A SHORTWAVE RIDGE ALOFT TRAVERSES THE REGION LATE TONIGHT AND EARLY SUNDAY. DO ALSO EXPECT BREAKS IN THE CLOUDS TO WORK ACROSS THE SOUTH PLAINS AND PERHAPS THROUGH THE ROLLING PLAINS THIS EVENING AND TONIGHT. HOWEVER...THE LOW-LEVELS WILL REMAIN MOIST TONIGHT AND WITH LIGHT WINDS AND CLEARING SKIES...DO EXPECT AREAS OF FOG AND LOW CLOUDS TO REDEVELOP LATER THIS EVENING AND OVERNIGHT TONIGHT. ONSET AND DENSITY OF FOG WILL BE DETERMINED BY HOW FAST AND WIDESPREAD CLOUDS CAN CLEAR OUT...BUT HAVE CONTINUED A MENTION OF DENSE FOG IN THE HWO. ADDITIONALLY...THE LOW-LEVEL MOISTURE...CLOUDS AND FOG WILL KEEP THE TEMPERATURES FROM FALLING TOO FAR...WITH LOWS TONIGHT MOSTLY IN THE LOWER TO MIDDLE 30S. ON SUNDAY...THE NEXT STORM SYSTEM WILL BEGIN APPROACHING THROUGH THE GREAT BASIN AND INTER-MOUNTAIN WEST WITH SOUTHWESTERLY FLOW ALOFT TAKING SHAPE ACROSS WEST TEXAS BY AFTERNOON. THIS PATTERN WILL SUPPORT A DEEPENING SFC TROUGH IN THE LEE OF THE CENTRAL/SOUTHERN ROCKIES WHICH IN-TURN WILL SPELL BREEZY SOUTHERLY WINDS RETURNING TO WEST TEXAS. EXPECT THE EARLY DAY LOW CLOUDS AND FOG TO BREAK UP BY MID TO LATE MORNING AND THE BREEZY SOUTHERLY WINDS AND RETURN OF THE SUN SHOULD HELP PUSH HIGHS WELL INTO THE 50S...WITH EVEN SOME LOWER 60S POSSIBLE ACROSS THE SOUTHERN AND WESTERN ZONES. LONG TERM... A WIND EVENT IS LOOKING MORE LIKELY FOR MONDAY AS MODELS ARE BEGINNING TO HONE IN ON A SOLUTION THAT BRINGS A SHARP UPPER LEVEL TROUGH ACROSS THE CNTL HIGH PLAINS AND TEXAS PANHANDLE MONDAY AFTN. ON THE SOUTH SIDE OF THAT TROUGH TIGHTENING PRESSURE/HEIGHT GRADIENT AND A MID LEVEL JET STREAK THAT WILL MIX TO THE SFC WILL RESULT IN WINDS INCREASING TOWARD OR INTO WIND ADVISORY CRITERIA. ATTM THE LACK OF A MORE SUBSTANTIAL MID LEVEL JET SUGGESTS WARNING CRITERIA NOT AS LIKELY DESPITE THE IMPRESSIVE WIND SPEEDS GIVEN ON GFS MOS GUIDANCE. WILL BEAR WATCH THE NEXT COUPLE OF MODEL RUNS. REMAINDER OF THE FCST CONTINUES TO LOOK QUIET WITH WNW TO NW FLOW ALOFT. LATE WEEK COULD SEE AN UPPER LOW MOVE ACROSS NORTHERN MEXICO TO WEST CENTRAL TEXAS...BUT GIVEN DRY LOW LEVELS THROUGH THE WEEK MOISTURE RETURN AHEAD OF THIS LOW WOULD HAVE TO BE VERY QUICK FOR IT TO PRODUCE PRECIP THIS FAR NORTH. FIRE WEATHER... WINDS SHOULD EASILY MAKE CRITERIA MONDAY WITH LIMITING FACTOR HUMIDITY. HAVE LOWERED FCST DEW POINT TEMPS AND THUS AFTN RELATIVE HUMIDITY...BUT FOR NOW THEY REMAIN IN THE 15 TO 20 PCT RANGE. SO WILL HAVE TO KEEP A WATCH ON THIS AS MOVE FORWARD. TUESDAY AND WEDNESDAY LOOK TO HAVE THE OPPOSITE PROBLEM WITH RH QUITE POSSIBLY HITTING CRITERIA BUT WINDS STAYING ON THE LIGHTER SIDE OF THE 20 MPH THRESHOLD. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 29 60 29 56 25 / 0 0 10 10 0 TULIA 32 58 35 56 24 / 0 0 0 10 10 PLAINVIEW 33 57 35 58 25 / 0 0 0 10 0 LEVELLAND 34 60 35 59 27 / 0 0 10 10 0 LUBBOCK 34 59 36 60 26 / 0 0 0 10 0 DENVER CITY 34 64 35 60 29 / 0 0 0 10 0 BROWNFIELD 34 62 36 60 28 / 0 0 0 10 0 CHILDRESS 33 57 37 61 29 / 0 0 0 10 10 SPUR 34 60 38 62 30 / 0 0 0 10 0 ASPERMONT 34 61 40 66 31 / 10 0 0 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 9 AM CST SUNDAY FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>041. && 99/99/05
Hazardous weather outlook, Feb 19, 3:50 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 350 AM CST SUN FEB 19 2012 TXZ021>044-201000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 350 AM CST SUN FEB 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NON PRECIPITATION FOG MAY BRIEFLY BECOME DENSE AT A FEW LOCATIONS THIS MORNING WITH VISIBILITY REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES...ESPECIALLY OVER PORTIONS OF THE SOUTH PLAINS WHERE A DENSE FOG ADVISORY REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WESTERLY WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 30 TO 40 MPH MONDAY WITH A FEW DAMAGING GUSTS OVER 60 MPH POSSIBLE. THESE WINDS WILL RESULT IN AREAS OF BLOWING DUST AND CRITICAL FIRE WEATHER. HIGH WIND AND FIRE WEATHER WATCHES ARE IN EFFECT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 10:04 PM CST | Dense Fog Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 9 more | 12 hr |
| Feb 19, 3:48 AM CST | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 10 hr |
| Feb 19, 2:10 PM CST | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 28 hr |
Nearby
High Wind Watches in Texas, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.